MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø11X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø11X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84251420S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported by the rep: gamma 4 revision case, due to a nonunion and implant breakage.
 
Additional Manufacturer Narrative
Correction - please refer to d1, d4 catalog #, d4 lot #, d9 - the device was returned for evaluation, g1 reporting contact, h6 (method & results) codes.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The return nail underwent a visual inspection, during which it was found to be broken into two fragments at the level of the lag screw hole.The microscopic inspection reveals lines of rest, indicating that the fracture was initiated in a fatigue manner.The material damage from miss-drilling may have weakened the device, contributing to the breakage, which is evident from the shiny marks on the lateral side.The other end suggests a sudden fracture in a brittle manner, which resulted from the fatigue fracture.Additionally, heavy deformation marks are visible at the load-bearing section, indicating that the nail was subjected to severe loads.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, we can conclude that the nail breakage occurred due to fatigue.Miss-drilling could potentially contribute to nail breakage as it affects the load-bearing capacity of the nail, making it more prone to failure.Additionally, while it is known that the patient was active with nonunion, without further radiographs or medical records, it is not feasible to determine the exact root cause of the issue failure.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL, RIGHT GAMMA4 Ø11X420MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21399345
Report Number0008031020-2025-00298
Device Sequence Number9345725
Product Code HSB
UDI-Device Identifier07613327478785
UDI-Public(01)07613327478785(17)340228(10)K1A4D91
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number84251420S
Device Lot NumberK1A4D91
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient SexUnknown